I've been on Lamictal (200mg) for BP for over a year. I ramped up to this level very slowly, but it took a while to get to a good place. My mind doesn't race anymore, I don't have the anger flashes, or the spiraling anxiety and sleepless nights. It's been a great, dare say, wonder drug. That was until two days ago.
Because of a snafu by my wonderful (sarcasm) doctor, there was a two day period of time where I was without these light blue wonders. My brain went to Hell in under 24 hours. I was nauseous, and mildly lightheaded. I've been very easily distracted. It's made writing this challenging. I write for a living, and I'm having trouble typing, let alone stringing cohesive thoughts together. To say that I've been irritable is an understatement. I keep snapping at people. Every damn thing that used to set me off is doing it again. And, I'm so freaking tired.
When I knew I wasn't getting any for a few days I thought, "No big deal, it took so long to get to where it made any difference, how bad can it be to be be off for 24-48 hours?" Wow, was I wrong. I started back on a few hours ago, but I was feeling so crappy that I started combing the web trying to figure out if this might have anything to do with Lamictal. I've found a few places that mention anecdotally that others have felt some of this. I'm curious as to how others have dealt with similar scenarios. It's nice to know that I'm not the only one, but this still sucks. I have an appointment with Dr. Genius in two days. If this stuff hasn't kicked back in by then it could get a bit heated.
Get a 2 nd. opininion. I was on the big L and went off all at once. I could only imagine it was what AA people etc. go through. I took it four 5 years. My daughter is a Pharm at a local drug store and she said it is a hard drug to get off of; I have been told by her to go to have 1/2 tablets and go off slowly for the next few weeks, now they have me on some kind of acid pill which I am sorry I can not think of the name and it is generic. It is a terrible feeling to through a bad temper at a little Problem. I also had bad dreams with the Lamictal. I also spend money like water when not medicated. Keep the faith.
Lamictal is a great drug for me, except if I forget to take it. Literally within a few hours, I feel light-headed, confused, hungry, and bizzarely detached from the world around me. Thankfully, the feelings dissipate within 1/2 hour of getting my dose.
I was just at my Dr. yesterday. It is a darned if you do darnned if you don't. The drug I could not think of is Depakote ER, but my wife has to hide it from me-very strong Rx and it is broken down in the liver. Also can put up to or take from you of 30# weight on your body if you are not careful. It does not have the, what like to call the numbing affects that Lamictal did. Just an update, I know this can be a terrible road this pill thing, but yoou will make it. Keep the faith.
I was wondering do you have a lot of depresive episodes on the Lamictal, that was my main problem. High at 9 AM, depresed at 2 PM, no logical reason; although who saiid this was a reasonible illness, but lamictal is supposed to be a mood stabelizer??
I haven't got anything to offer but I just wanted to say thanks for this thread as I am going through the early stages of introducing Lamictal, progressing up slowly etc. Headaches are the terrible thing - and painkillers don't seem to even touch the headaches. I don't usually get headaches, so it's well, pain in the head. lol
I will now know never to go suddenly off Lamictal. I am on Lithium, Seroquel and PRN Valium, which I use scarcely.
I'm actually still in the midst of several months of sleep disturnace, which is making me very low in function, loads of panic and anxiety, and of course that leads me back to suicidal depression because I can't even start to do the normal things in life to rebuild a life - I book and pay for courses, entertainment etc and just can't turn up.
I realised this week that Thyroxine, which deals with my stuffed Thyroid which came about due to my Lithium, is implicated in chronic Insomnia. One day this week I took no Thyroxine, took the full amount of Seroquel I am allowed and I slept OK. The next day I took the Thyroxine in the morning to see if that would be OK, but was immediately back to sleep being a mess. So I am not going to use it until I see my psychiatrist next week.